Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2011, 5:07 PM CDT for Nacogdoches County, Panola County, Shelby County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2011, 5:07 PM CDT (22:07 UTC)
- Expired
- Mar 29, 2011, 6:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Nacogdoches County, TX, Panola County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 70 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
009
WUUS54 KSHV 292207
SVRSHV
TXC347-365-419-292300-
/O.NEW.KSHV.SV.W.0029.110329T2207Z-110329T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 PM CDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL NACOGDOCHES COUNTY IN EASTERN TEXAS...
SHELBY COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF CENTER...
SOUTHEASTERN PANOLA COUNTY IN NORTHEAST TEXAS...
* UNTIL 600 PM CDT
* AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GARRISON...OR 15 MILES NORTHEAST OF NACOGDOCHES...AND MOVING
NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIMPSON...TENAHA...SHELBYVILLE AND JOAQUIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3169 9446 3182 9458 3185 9454 3185 9446
3190 9449 3225 9409 3216 9404 3200 9404
3199 9401 3192 9395 3190 9390 3183 9388
3177 9382 3175 9384
TIME...MOT...LOC 2206Z 239DEG 24KT 3178 9446
$$
PARKER1 follow-up statement
408
WWUS54 KSHV 292230
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CDT TUE MAR 29 2011
TXC347-292240-
/O.CAN.KSHV.SV.W.0029.000000T0000Z-110329T2300Z/
NACOGDOCHES TX-
530 PM CDT TUE MAR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NACOGDOCHES COUNTY IS
CANCELLED...
LAT...LON 3193 9442 3225 9409 3216 9404 3200 9404
3199 9401 3193 9396 3190 9390 3183 9388
3177 9382 3175 9384 3174 9426
TIME...MOT...LOC 2230Z 239DEG 24KT 3186 9428
$$
TXC365-419-292300-
/O.CON.KSHV.SV.W.0029.000000T0000Z-110329T2300Z/
PANOLA TX-SHELBY TX-
530 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SHELBY AND PANOLA COUNTIES...
AT 527 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF TIMPSON...OR 8 MILES
NORTHWEST OF CENTER...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TENAHA...SHELBYVILLE...WOODS...JAMES...PAXTON...JOAQUIN...HUXLEY...
FRONT AND DEADWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3193 9442 3225 9409 3216 9404 3200 9404
3199 9401 3193 9396 3190 9390 3183 9388
3177 9382 3175 9384 3174 9426
TIME...MOT...LOC 2230Z 239DEG 24KT 3186 9428
$$
PARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:55 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 29, 2:55 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CDT TUE MAR 29 2011 .DISCUSSION... A REINFORCING COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION TONIGHT... BRINGING SCATTERED TO NUMEROUS SHOWERS AND TSTMS. AS THE FRONT INTERSECTS A NORTHWARD MOVING WARM FRONT AND A STRONG MID LEVEL SHORT WAVE APPROACHES FROM THE WEST...SOME OF THE THUNDERSTORMS WILL HAVE A POTENTIAL TO BECOME STRONG TO SEVERE...ESPECIALLY ACROSS THE SOUTHERN ZONES SOUTH OF INTERSTATE 20. RAIN CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST LATE TONIGHT INTO WEDNESDAY MORNING AS THE FRONT BRINGS IN MORE STABLE AND DRIER AIR. HOWEVER...WILL HOLD ON TO SOME ISOLATED SHOWERS BEHIND THE FRONT FOR WEDNESDAY NIGHT AS ANOTHER...FAIRLY DEEP SHORT WAVE MOVES INTO THE REGION. MODELS HAVING SOME DISAGREEMENT WITH RAIN CHANCES WITH THIS FEATURE...WITH GFS NOT VERY OPTIMISTIC. BUT LACK OF MOISTURE WILL HOLD DOWN ANY SIGNIFICANT QPF...SO FOR NOW WILL DO THE SAME. IT WILL BE UNSEASONABLY COOL UNTIL THURSDAY AFTERNOON...THEN TEMPS SHOULD REACH NORMAL FOR THE LAST DAY OF MARCH. LOOKS LIKE FRIDAY THROUGH THE WEEKEND WILL BRING WARMER THAN NORMAL READINGS...ESPECIALLY BY SUNDAY AND MONDAY. GFS NOW BRINGS A STRONG FRONT INTO THE REGION MONDAY NIGHT...AND THIS SHOULD BRING A CHANCE OF SOME SEVERE SPRING STORMS. && .AVIATION... MOSTLY MVFR CIGS...CONTINUE ACROSS THE AREA THIS AFTN...WITH A COLD FRONT PRODUCING SCATTERED SHOWERS AND ISOLD TSTMS ENTERING SE OK...AND A WARM FRONT NEAR I-10 TAKING ITS TIME MOVG NORTH. CONVECTION ELEVATED WITH COLD FRONT...AND POTENTIAL FOR DEEPER CONVECTION WITH WARM FRONT TO THE SOUTH. WARM FRONT MAY PRODUCE STG TSTMS VCNTY LFK TERMINAL WELL AFTER 0Z WED...WHILE COLD FRONT PASSAGE BRINGING LOWERING MVFR CIGS...PSBL WIDESPREAD IFR CIGS DURG THE OVERNIGHT. SOME PATCHY LIGHT RAIN OR DRIZZLE MAY ALSO LOWER VSBYS. CONDITIONS TO IMPROVE WED AFTN ACROSS CWA WITH CIGS BECMG SCATTERED...PERHAPS BEFORE 18Z ACROSS THE EAST TX TERMINALS./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 46 61 44 67 50 / 70 20 20 10 10 MLU 49 61 43 66 50 / 70 30 20 10 10 DEQ 39 59 39 64 46 / 40 10 20 20 20 TXK 42 60 41 66 47 / 60 10 20 20 20 ELD 45 61 39 66 47 / 70 20 20 20 20 TYR 43 62 43 69 53 / 60 10 20 10 10 GGG 44 61 42 69 51 / 70 20 20 10 10 LFK 50 63 44 72 52 / 70 30 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/07
Hazardous weather outlook, Mar 29, 12:23 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1223 PM CDT TUE MAR 29 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1223 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON INTO THIS EVENING ACROSS MUCH OF THE FOUR STATE REGION. A SHORT WAVE TROUGH COMBINED WITH UNSTABLE AIR ALOFT AND A SURFACE WARM FRONT MAY RESULT IN THE DEVELOPMENT OF STRONG THUNDERSTORMS. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL CONTINUE INTO LATE WEDNESDAY BEFORE TAPERING OFF FROM THE WEST. SOME OF THE STORMS MAY BE STRONG TO SEVERE EARLY WEDNESDAY. ANOTHER UPPER TROUGH WILL BE APPROACHING WEDNESDAY NIGHT INTO THURSDAY KEEPING THUNDERSTORMS ACTIVE... BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... THE NEED FOR ACTIVATION OF STORM SPOTTER NETWORKS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LOW TODAY AND TONIGHT. HOWEVER...IF A STORM DOES OCCUR...ANY REPORTS OF HAIL OR WIND DAMAGE RELAYED TO THE NATIONAL WEATHER SERVICE WILL BE APPRECIATED.
In the hours before
Special weather statement, Mar 29, 4:58 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CDT TUE MAR 29 2011
LAZ022-292230-
LA SALLE-
458 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
JENA AND MIDWAY...
AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF MIDWAY...OR 24 MILES
NORTHEAST OF PINEVILLE...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Mar 29, 5:00 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 PM CDT TUE MAR 29 2011
TXZ150>153-292300-
NACOGDOCHES-PANOLA-RUSK-SHELBY-
500 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RUSK AND PANOLA...
IN EASTERN TEXAS...
SHELBY AND NACOGDOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER...GARRISON...TENAHA AND TIMPSON...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GARRISON...OR 13 MILES NORTHEAST
OF NACOGDOCHES...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Mar 29, 5:03 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT TUE MAR 29 2011
LAZ013-019-021-292245-
CALDWELL-JACKSON-WINN-
503 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
JACKSON...CALDWELL AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS AND GRAYSON...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WINNFIELD...
MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERNearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.